MAUDE Adverse Event Report: BARD ACCESS SYSTEMS ACCUCATH, 18 GX2.25; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS ACCUCATH, 18 GX2.25; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported via medwatch report "after an unsuccessful attempt to flush the patient's iv access, the catheter was removed and noted to have a very obvious kink in it.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a kinked catheter was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 18ga x 2.25¿ accucath peripheral iv catheter.The sample was received with an attached extension set.Usage residues were observed within the sample.A sharp kink impression was observed approximately 1.5cm from the distal end.Tactile inspection of the sample revealed the sample to kink preferentially at the site of the kink impression during manual manipulation.Microscopic inspection of the kink site revealed material buckling and discoloration.Inspection of the distal end of the catheter revealed deformation.An attempt to infuse water through the sample using a 12ml syringe revealed the sample to be patent to infusion; however, the catheter became occluded during manipulation due to the preferential kinking.The kink impression, discoloration and buckling was consistent with the catheter being subjected to sharp bending/kinking.The usage residues suggested that kinking occurred during attempted device placement, and the tip deformation was consistent with resistance caused by advancement into tissue.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.

Brand Name
ACCUCATH, 18 GX2.25
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9142057
Report Number3006260740-2019-02887
Device Sequence Number1825307
Product Code FOZ
UDI-Device Identifier00801741110931
UDI-Public(01)00801741110931
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K153298
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberAC0182250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2019
Event Location Hospital
Initial Date Received by Manufacturer 09/09/2019
Supplement Date Received by Manufacturer10/10/2019
Initial Report FDA Received Date10/01/2019
Supplement Report FDA Received Date10/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Patient Weight71